Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 25, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 21, 2014, 2:18 PM PST for Elko County, Nye County, Nevada. It took effect at Dec 22, 2014, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2014, 2:18 PM PST (22:18 UTC)
- In effect from
- Dec 22, 2014, 10:00 AM PST
- Expired
- Dec 22, 2014, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS75 KLKN 212218 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 PM PST SUN DEC 21 2014 ...STRONG NORTHWESTERLY WINDS BEHIND COLD FRONT... NVZ033-040-221630- /O.NEW.KLKN.WI.Y.0025.141222T1800Z-141223T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN 218 PM PST SUN DEC 21 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 5O MPH. * TIMING: STRONGEST WINDS WILL OCCUR IN THE AFTERNOON HOURS. * IMPACTS: STRONG NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT...WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS INTERSTATE 80 AND U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
3 follow-up statements
167 WWUS75 KLKN 221045 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PST MON DEC 22 2014 NVZ033-040-230300- /O.CON.KLKN.WI.Y.0025.141222T1800Z-141223T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN 245 AM PST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 5O MPH. * TIMING: STRONGEST WINDS WILL OCCUR IN THE AFTERNOON HOURS. * IMPACTS: STRONG NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT... WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS INTERSTATE 80 AND U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
265 WWUS75 KLKN 222218 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 PM PST MON DEC 22 2014 NVZ033-040-230300- /O.CON.KLKN.WI.Y.0025.000000T0000Z-141223T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN 218 PM PST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS NEAR 5O MPH. * TIMING: STRONGEST WINDS WILL OCCUR IN THE AFTERNOON HOURS. * IMPACTS: STRONG NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT... WITH STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH AS INTERSTATE 80 AND U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
968 WWUS75 KLKN 230256 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 656 PM PST MON DEC 22 2014 NVZ033-040-230400- /O.EXP.KLKN.WI.Y.0025.000000T0000Z-141223T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN 656 PM PST MON DEC 22 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS AND AS SUCH THE WIND ADVISORY WILL EXPIRE AT 7 PM PST. THERE WILL HOWEVER BE LOCALLY GUSTY WINDS THROUGH MIDNIGHT...WHICH WILL GENERALLY BE OVER MOUNTAINS AND IN AREAS ALONG THE SOUTHEASTERN SLOPES OF MOUNTAINS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 21, 3:42 AM PST, 10 hours 36 minutes earlier.
Area forecast discussion, Dec 21, 3:42 AM PST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 342 AM PST SUN DEC 21 2014 .SYNOPSIS...VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH MONDAY WITH GUSTY WINDS AT TIMES. WARM AND DRY TUESDAY AND WEDNESDAY. RAIN AND OR SNOW EXPECTED TO RETURN WEDNESDAY EVENING WITH SHOWERS TRANSITIONING TO ALL SNOW BY CHRISTMAS MORNING. && .SHORT TERM...TODAY THROUGH TUESDAY. VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS MOST OF NORTHERN NEVADA TODAY...WITH HEAVIEST PRECIPITATION CONCENTRATED OVER ELKO COUNTY WHERE SNOW LEVELS WILL RISE TO AROUND 7500 FEET. CONTINUED THE SNOW ADVISORIES FOR THE RUBY MOUNTAINS...AND MOUNTAINS OF NORTHERN ELKO COUNTY INTO MONDAY AFTERNOON HOWEVER MOST ADDITIONAL SNOW WILL FALL TODAY AND TONIGHT. DUE TO THE STRONG NORTHWEST FLOW ALOFT HIGHER ELEVATIONS AND EASTERN SLOPES OF MOUNTAINS CAN EXPECT PERIODS OF GUSTY WINDS TODAY. HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST LATER TONIGHT INTO MONDAY WHICH WILL PUSH THE STRONG JET ALOFT FURTHER EAST...WITH WINDS AND PRECIPITATION DIMINISHING. WARM AND DRY CONDITIONS MONDAY NIGHT INTO TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THE PERIOD COMMENCES WITH STRONG RIDGE OF HIGH PRESSURE OVER THE SILVER STATE. HOWEVER THIS WILL BE SHORT-LIVED AS A VIGOROUS SHORT WAVE OFF THE COAST OF BRITISH COLUMBIA WILL RAPIDLY DIVE SOUTHEAST WITH A STRONG COLD FRONT SWEEPING ACROSS NORTHERN AND CENTRAL NV CHRISTMAS EVE. THE GFS/EC HAVE COME INTO BETTER AGREEMENT WITH TIMING AND STRENGTH OF SHORT WAVE, BUT THE EC CONTINUES TO BE STRONGER AND MORE MOIST. EITHER WAY WITH FAST MOVING COLD FRONT NOT EXPECTING SIGNIFICANT SNOW, GENERALLY 1 TO 2 INCHES IN THE VALLEYS OF NORTHEAST NV WITH LESSER AMOUNTS ELSEWHERE. VERY COLD AIR BEHIND THE FRONT AND HIGH TEMPERATURES WILL STRUGGLE TO REACH FREEZING ACROSS EASTERN NV ON CHRISTMAS DAY. LINGERING SNOW SHOWERS ACROSS EASTERN NV ON CHRISTMAS DAY. POSSIBLY A FEW MOUNTAIN SNOW SHOWERS ACROSS FAR NORTHEAST NV FRIDAY, OTHERWISE DRY BUT CONTINUED COLD. DRY WITH MODERATING TEMPERATURES ON SATURDAY. && .AVIATION...MOIST NORTHWEST FLOW ALOFT WILL BRING PERIODS OF RAIN AND SNOW SHOWERS TO NORTHEAST NV NEXT 24 HOURS WITH WIDESPREAD MVFR CIGS. THIS WILL MAINLY AFFECT THE KEKO TERMINAL, WITH MOSTLY VFR CONDITIONS AT KWMC, KELY, AND KTPH. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM PST MONDAY FOR NORTHERN ELKO COUNTY ABOVE 6500 FEET AND THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. && 96/91/91
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.